Hail, Morgan
- When
- June 7, 2:30 PM MST
- Where
- Morgan County, 3.49 mi S of Goodrich
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.300, -104.060
The hail accumulated up to 2 inches deep on the roadway.
Severe thunderstorms produced strong winds and large hail across parts of Lincoln, Morgan, Washington and Weld counties. The hail ranged in size from nickel to half dollar size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced strong winds and large hail across parts of Lincoln, Morgan, Washington and Weld counties. The hail ranged in size from nickel to half dollar size. Strong winds ranging from 50 to 60 mph were observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 7, 2:04 PM MST, 26 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 304 PM MDT Fri Jun 7 2019 .SHORT TERM...(This evening through Saturday) Issued at 238 PM MDT Fri Jun 7 2019 The first wave of thunderstorms is through Denver and looks like it will be consolidating into a line as it moves toward the eastern border through late afternoon. There's a less organized second batch of storms from Fairplay and Salida west into the Elk mountains that should move east off the mountains around 00z. This is all about as expected. South winds on the plains are a bit more than expected. This will increase the directional shear, but given the limited total shear and probably linear storm type, probably still just a low tornado threat if at all. There will be some weak convection maintaining some cloud cover and maybe weaker showers this evening, then drier air will move in on the southwesterly flow. Skies should clear, but some wind overnight will keep temperatures warm. There are two main questions for Saturday: the timing of the front and the possibility of storms developing on the front. There's still some uncertainty, but models are favoring an afternoon frontal passage. There should be some cooling behind the front, and the low level should mix out in the dry air ahead of the front over most of our area. However, there will be better moisture further east so there could be some thunderstorms with the front near the eastern border. The severe threat should be best east of Colorado, but there could be a threat of marginal hail and wind in our eastern tier of counties. .LONG TERM...(Saturday night through Friday) Issued at 238 PM MDT Fri Jun 7 2019 Saturday night a cold front will sweep across the northeast plains. The mid level trough axis at that time will stretch from northeast WY to northeast UT with weak mid level QG omega over the cwa through the night. Best combination of moisture and instability will be in the evening, with lighter showers lingering overnight. On Sunday and Sunday night, increasing mid level subsidence will be in place as the trough axis passes to the east of CO. At the surface, post frontal airmass will be cooler and much more stable especially across the northeast plains. Thunderstorms that develop Sunday afternoon and evening will develop primarily over the elevated terrain to the south and southwest of Denver. High temperatures on Sunday will be close to 20 degrees cooler than Saturday. The flow aloft will be northwesterly early next week, with an embedded system possibly brush northern CO Monday night. An upper level ridge axis will be over the west coast by the middle of next week. This will result in a persistent northwesterly flow aloft over Colorado. This will result in cooler than normal temperatures through mid week, with isolated to scattered thunderstorms in the afternoon and evening. By Thursday, the ridge over the west will break down as the flow aloft becomes more westerly on Thursday with the passage of another weak upper level disturbance. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 238 PM MDT Fri Jun 7 2019 VFR through Saturday. A second round of thunderstorms is expected in the Denver area between 23z and 02z, which could bring variable winds gusting to 30 knots. A cold front is expected between 20z and 22z Saturday, with north winds gusting to 30 knots for a few hours behind the front. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1105 AM MDT Fri Jun 7 2019 COZ030>051-081715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1105 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop in and near the mountains during the early afternoon, then move across the plains during the afternoon and evening. A few of the thunderstorms are expected to become severe. The main threats are hail up to golf ball size and wind gusts to 60 mph. This will be most likely east of a line from Fort Morgan to Colorado Springs between 2 pm and 8 pm. There is also a small threat of tornadoes in areas east and south of Limon after 5 pm. Some areas may also receive an inch of rain in less than an hour, again mainly over the eastern plains. Weaker storms will end over and near the mountains by mid evening, while they may linger near the eastern border until around midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front will move across the area Saturday afternoon, which will bring a slight chance of thunderstorms to the plains. Showers and a few thunderstorms will become more widespread across the plains Saturday night as a weather disturbance affects the area. Sunday through Tuesday will see below normal temperatures with only a slight chance of afternoon and evening thunderstorms mainly across the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. Gimmestad/Cooper
Special Weather Statement
National Weather Service Denver CO
243 PM MDT Fri Jun 7 2019
COZ043>045-072130-
Central and South Weld County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
243 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...EASTERN
ARAPAHOE...SOUTHWESTERN MORGAN AND EASTERN ADAMS COUNTIES UNTIL 330
PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Leader, or 32 miles southwest of Fort Morgan, moving
northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bennett, Wiggins, Hoyt, Shamrock, Leader, Byers, Adena, Twelve-Mile
Corner, Strasburg and Adena School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4000 10359 4000 10370 3991 10370 3956 10416
3975 10451 3978 10451 4019 10428 4033 10401
TIME...MOT...LOC 2042Z 232DEG 25KT 3991 10420
ENTREKINThe Denver radar (KFTG), 70 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
The hail accumulated up to 2 inches deep on the roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2019Every state in 2019This day in weather historyWarnings in Colorado, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818461, 818462, 818463, 818464, 818465, 818466, 818467.